Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 31, 2006, 10:47 PM CST for Garza County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 10:47 PM CST (04:47 UTC)
- Expired
- Mar 31, 2006, 11:30 PM CST
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 60 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 010448
SVRLUB
TXC169-010530-
/O.NEW.KLUB.SV.W.0002.060401T0447Z-060401T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1047 PM CST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARZA COUNTY IN NORTHWEST TEXAS.
* UNTIL 1130 PM CST
* AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAHAM...OR ABOUT 5 MILES WEST OF POST...MOVING NORTH AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE POST AND GRAHAM.
AT 1044 PM THE GARZA COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZE
HAIL 5 MILES WEST OF POST.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3311 10135 3312 10136 3312 10147 3313 10148
3313 10154 3329 10154 3330 10153 3339 10153
3339 10129
$$1 follow-up statement
000 WWUS54 KLUB 010503 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1102 PM CST FRI MAR 31 2006 TXC169-010530- /O.CON.KLUB.SV.W.0002.000000T0000Z-060401T0530Z/ GARZA TX- 1102 PM CST FRI MAR 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST FOR GARZA COUNTY... AT 1100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 5 MILES NORTH OF POST...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN GARZA COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3339 10114 3321 10127 3317 10150 3339 10150 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:16 PM CST, 7 hours 31 minutes earlier.
Area forecast discussion, Mar 31, 3:16 PM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CST FRI MAR 31 2006 .SHORT TERM... WEAK FRONT/WIND SHIFT LINE HAS PRETTY MUCH STALLED ACROSS THE NRN ROLLING PLAINS THIS AFTN. MOST OF THE CWA HAS REMAINED IN A SMALL DRY- SLOT WHILE THE DEEPER MOISTURE IS LOCATED NOT FAR AWAY...FROM NEAR SJT TO ABI TO SPS. AFTER DARK...SOUTHEASTERLY LLJ WILL STRENGTHEN AND BEGIN TO ADVECT MOISTURE BACK INTO THE AREA. 12Z NAM SHOWS STRONG WAA ON THE NOSE OF THE LLJ...AND IN COMBINATION WITH A WEAK DISTURBANCE MOVING OVERHEAD IN THE SW FLOW ALOFT...PRODUCES SOME QPF ACROSS THE SRN ROLLING PLAINS AROUND MIDN. ALTHOUGH IN RECENT SIMILAR CASES CONVECTION HAS NOT BEEN ABLE TO DEVELOP...850MB TEMP ADVECTION FIELD LOOKS IMPRESSIVE AND HAVE ADDED LOW POPS TO THE SE COUNTIES. MID-LVL LAPSE RATES ARE STEEP AND IT IS NOT OUT OF THE QUESTION A STRONG TSTM COULD DEVELOP BUT WILL NOT HIGHLIGHT AT THIS TIME. AFTER MIDN...THE 850MB WINDS ARE PROGGED TO VEER TO THE SW AND THIS SHOULD KEEP MOISTURE RETURN SHALLOW UP ON THE CAPROCK. WV IMAGERY THIS AFTN SHOWS A LARGE TROUGH MOVING ONSHORE ALONG THE WEST COAST. 12Z MODELS DEPICT A DISTINCT LEAD H5 SHTWV TROUGH MOVING NE ACROSS THE PANHANDLE AND NRN SPLNS FROM ABOUT 12Z TO 0Z. A 50- 60KT WINDMAX ACCOMPANIES THIS SHTWV. LIFT WITH THIS FEATURE IS LIKELY TO SPREAD OVER THE DRYLINE AS IT DEVELOPS JUST EAST OF THE CAPROCK...AND MOVES EASTWARD. BY LATE AFTN...PRESSURE FALL CENTER BACK TO TO THE WEST SHOULD CAUSE THE 850MB-SFC WIND TO BACK AND SUPPORT A PERIOD WHERE THE DRYLINE SLOWS OR BECOMES QUASI- STATIONARY. THE MAIN CONVECTIVE FCST QUESTION IS WHAT LONGITUDE THIS WILL OCCUR. FCST SNDGS FROM THE ROLLING PLAINS...EAST OF FCST DRYLINE POSITION SHOW A WEAKLY CAPPED AND HIGHLY UNSTABLE ENVIRONMENT...WITH ADEQUATE SHEAR FOR SUPERCELL DEVELOPMENT. IT APPEARS THAT INITIATION MAY OCCUR SLIGHTLY FURTHER WEST...E.G. BRISCOE AND MOTLEY COUNTIES. BUT AS NASCENT TSTMS ENCOUNTER DEEPER MOISTURE AND BETTER DIRECTIONAL SHEAR PRESENT TOWARD THE OKLA BORDER/RED RIVER AREA...THEY WILL LIKELY BECOME SUPERCELLULAR... AND SUPPORT LARGE HAIL AND DAMAGING WINDS. AT THIS POINT...DRYLINE POSITION APPEARS TO BE THE MAIN VARIABLE FOR WHERE CONVECTION INITIALLY DEVELOPS WHILE THE EXTENT OF CIRRUS AND AIRMASS MODIFICATION FROM POSSIBLE MORNING CONVECTION ARE ADDITIONAL FACTORS OF UNCERTAINTY. .LONG TERM... LONG TERM CONCERNS INCLUDE: A POTENTIAL ONGOING SEVERE WEATHER EVENT IN/NEAR THE EASTERN ZONES AT THE ONSET OF THE PERIOD...AND A RETURN TO DRYLINE RELATED WEATHER BY MID WEEK. A PROGRESSIVE/SHARP SHORTWAVE TROUGH AXIS WILL PROPAGATE OVER THE SOUTHERN PLAINS SATURDAY NIGHT. THUNDERSTORMS...SOME LIKELY SEVERE...WILL BE IN PROGRESS WITHIN CLOSE PROXIMITY TO THE EASTERN ZONES SATURDAY EVENING IN ADVANCE OF THE MENTIONED FEATURE AND EAST OF SURFACE DRYLINE. CURRENT SOLUTIONS SUGGEST HIGHER PROBABILITIES FOR SIGNIFICANT SEVERE WILL EXIST JUST NORTHEAST OF THE FA OVER WESTERN OKLAHOMA/WESTERN NORTH TEXAS AS THE DRYLINE/LOW LEVEL CONVERGENCE MIXES EAST OF THE CAPROCK...BUT EXACT POTENTIAL WILL DEPEND ON EFFECTS OF PROGGED OVERNIGHT CONVECTION AND DEGREE OF EASTWARD DRYLINE MIXING OVER THE ROLLING PLAINS AS MENTIONED IN SHORT TERM DISCUSSION. THUS WILL DRAW CHANCE CATEGORY POPS OVER THE EASTERN ROLLING PLAINS WITH ANTICIPATIONS OF CONVECTIVE INITIATION PRIOR TO THIS PERIOD AND THEN PROPAGATING EAST/NORTHEASTWARD OVER WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. A WEAK COLD FRONT WILL PUSH SOUTH ACROSS THE SOUTH PLAINS REGION BY LATE SUNDAY IN THE WAKE OF THE TROUGH AXIS AND AS MID LEVEL HEIGHTS BUILD OVER THE ROCKIES. BENIGN WEATHER IS EXPECTED THROUGH EARLY TUESDAY WHEN SOUTHWESTERLY FLOW WILL BECOME RE-ESTABLISHED IN ADVANCE OF A POTENT WESTERN U.S. UPPER TROUGH...AND AS THE EFFECTS OF WEAK SURFACE RIDGING FINALLY DIMINISH IN A RETURN SOUTHERLY FLOW REGIME. A DRYLINE MAY SHARPEN AS EARLY AS LATE TUESDAY OVER WEST TEXAS...AND WITH THE POTENTIAL FOR MINOR RIPPLES EMBEDDED WITHIN THE INCREASING SOUTHWESTERLY FLOW ALOFT/HEIGHT FALLS WILL MAINTAIN THE MENTION OF SLIGHT CHANCE OVER MOST OF THE AREA. THE POTENTIAL FOR DRYLINE ACTIVITY WILL PERSIST INTO WEDNESDAY BEFORE THE WESTERN U.S. TROUGH EJECTS EAST THURSDAY WITH A POTENTIAL RETURN TO DRY/BREEZY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 78 48 74 / 0 10 10 0 TULIA 49 81 51 77 / 10 10 10 0 PLAINVIEW 50 82 52 78 / 10 10 10 0 LEVELLAND 50 83 51 79 / 10 10 10 0 LUBBOCK 53 82 52 79 / 10 10 10 0 BROWNFIELD 53 84 52 80 / 10 10 10 0 CHILDRESS 54 83 57 79 / 10 40 40 10 SPUR 55 84 56 81 / 10 20 20 0 ASPERMONT 57 84 59 80 / 20 30 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/20
Hazardous weather outlook, Mar 31, 6:00 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST FRI MAR 31 2006 TXZ021>044-011130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEASTERN PANHANDLE AND ROLLING PLAINS SATURDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE AS AN APPROACHING UPPER LEVEL TROUGH PRODUCES A FAVORABLE ENVIRONMENT FOR CONVECTIVE DEVELOPMENT. FORECAST INSTABILITY AND WIND SHEAR WILL BE FAVORABLE FOR SUPERCELL THUNDERSTORMS WITH ATTENDANT THREATS OF LARGE HAIL AND TORNADOES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:36 PM CST | Severe Thunderstorm Warning | LUB | Floyd | 23 min |
| Apr 1, 3:44 PM CST | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 1, 4:29 PM CST | Severe Thunderstorm Warning | LUB | Hall, Motley | 61 min |
| Apr 1, 4:42 PM CST | Severe Thunderstorm Warning | LUB | Cottle | 48 min |
| Apr 1, 4:51 PM CST | Severe Thunderstorm Warning | LUB | Childress | 54 min |
| Apr 1, 5:30 PM CST | Severe Thunderstorm Warning | LUB | Cottle | 45 min |
| Apr 1, 5:45 PM CST | Severe Thunderstorm Warning | LUB | Childress | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.